Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 130, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2017, 10:48 PM CDT for Monroe County, Shelby County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 10:48 PM CDT (03:48 UTC)
- Expired
- Jun 17, 2017, 11:18 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted.
365
WUUS53 KLSX 180348
SVRLSX
MOC137-205-180430-
/O.NEW.KLSX.SV.W.0130.170618T0348Z-170618T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1048 PM CDT SAT JUN 17 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Shelby County in northeastern Missouri...
Northeastern Monroe County in northeastern Missouri...
* Until 1130 PM CDT.
* At 1048 PM CDT, a severe thunderstorm was located near Clarence,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monroe City, Shelbina, Paris, Clarence, Maud, Granville, Hunnewell,
Stoutsville and Indian Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3972 9230 3984 9219 3970 9184 3966 9184
3966 9174 3965 9171 3962 9171 3942 9190
3968 9230
TIME...MOT...LOC 0348Z 303DEG 20KT 3973 9218
HAIL...1.00IN
WIND...60MPH
$$
Carney1 follow-up statement
545
WWUS53 KLSX 180418
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1118 PM CDT SAT JUN 17 2017
MOC137-205-180428-
/O.CAN.KLSX.SV.W.0130.000000T0000Z-170618T0430Z/
Shelby MO-Monroe MO-
1118 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHELBY AND
NORTHEASTERN MONROE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM CDT for
northeastern Missouri. A severe thunderstorm watch also remains in
effect until 600 AM CDT for northeastern Missouri.
LAT...LON 3972 9230 3984 9219 3970 9184 3966 9184
3966 9174 3965 9171 3962 9171 3942 9190
3968 9230
TIME...MOT...LOC 0416Z 303DEG 20KT 3964 9200
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:31 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 17, 6:31 PM CDT, 4 hours 17 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 631 PM CDT Sat Jun 17 2017 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 317 PM CDT Sat Jun 17 2017 Focus will once again be an MCS tonight. Convective debris today from MCS last night has slowed heating today. STCU field developed early this morning beneath an EML, however, breaks are finally becoming evident as cap begins to weaken somewhat and boundary layer air destabilizes. Expect TSRA to impact nrn portions of the CWA late this afternoon or early evening hours. Not much change in the prev thinking with all threats possible with any discrete storms that impact the area. Any discrete storms shud become line segments fairly quickly becoming mainly a wind threat. This line shud then congeal and sink swd thru the CWA thru the night. Expect only lingering SHRA, isod TS, across srn portions of the CWA by 12z Sun. For Sun, expect a cooler day with nwly winds at the sfc behind the cdfnt. Expect convective debris to linger thru the morning hours. With cyclonic curvature across nrn and nwrn portions of the CWA, expect a fair amount of diurnal CU to develop which shud also help keep temps down. However, how far SW this thicker cloud cover will extend is uncertain attm. Tilly .LONG TERM... (Sunday Night through Next Saturday) Issued at 317 PM CDT Sat Jun 17 2017 Quiet weather is expected from Sunday night through part of Tuesday due to a surface ridge which settles across the region in the wake of Sunday's cold front. By Tuesday afternoon, the surface high pressure center will have moved far enough eastward for southwesterly winds around its western periphery to bring a warm and moist air mass back towards MO/IL. Isolated to scattered thunderstorms will be possible within this unstable air mass. The advection of warm and moist air will also act to sharpen a developing warm front which then lifts northeastward on Tuesday night and Wednesday in response to a low pressure system moving into the north central CONUS. However, there is considerable model disagreement after 00z Wed regarding both surface and upper air features. Models are in general agreement that there ought to be at least one surface front near the area at least once during the middle and late part of next week and that the upper air pattern becomes quasizonal with several embedded vorticity maxima, but there is significant disagreement regarding the timing and placement of these features. Kanofsky && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 625 PM CDT Sat Jun 17 2017 Supercell moving swd out of IA is expected to impact KUIN shortly after 01z. This storm shud be capable of producing damaging winds and large hail. Otherwise, little change from prev TAFs. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 17, 3:56 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 356 PM CDT Sat Jun 17 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 356 PM CDT Sat Jun 17 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe thunderstorms are likely this evening. The primary threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. Kanofsky
In the hours before
Local storm report, Jun 17, 10:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG MOUNT STERLING 39.98N 90.76W
06/17/2017 BROWN IL LAW ENFORCEMENT
COUNTY SHERIFF OFFICE REPORTED SEVERAL DAMAGE CALLS. NO
SPECIFICS AT THIS TIME AS TO THE CAUSE.
&&
EVENT NUMBER LSX1700495
JPKLocal storm report, Jun 17, 10:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 2 S MOUNT STERLING 39.96N 90.76W
06/17/2017 BROWN IL EMERGENCY MNGR
EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL AND SOME
TREES AND POWER LINES DOWN SOUTH OF MOUNT STERLING.
0945 PM HAIL 2 S MOUNT STERLING 39.96N 90.76W
06/17/2017 E1.75 INCH BROWN IL EMERGENCY MNGR
EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL AND SOME
TREES AND POWER LINES DOWN SOUTH OF MOUNT STERLING.
&&
EVENT NUMBER LSX1700496
EVENT NUMBER LSX1700497
JPKLocal storm report, Jun 17, 10:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1037 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST 4 NE BURTON 39.94N 91.20W
06/17/2017 M56 MPH ADAMS IL ASOS
&&
EVENT NUMBER LSX1700498
JPKLocal storm report, Jun 17, 10:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND GST 3 WNW HANNIBAL 39.72N 91.44W
06/17/2017 M53 MPH MARION MO AWOS
&&
EVENT NUMBER LSX1700499
JPKLocal storm report, Jun 17, 10:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG LA GRANGE 39.94N 90.54W
06/17/2017 BROWN IL EMERGENCY MNGR
EMA DIRECTOR REPORTED MINOR ROOF DAMAGE IN LA GRANGE.
&&
EVENT NUMBER LSX1700500
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:28 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 18 min |
| Jun 17, 9:09 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 23 min |
| Jun 17, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls, Shelby | 46 min |
| Jun 17, 11:04 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau | 56 min |
| Jun 17, 11:53 PM CDT | Special Weather Statement | LSX | Lincoln, Pike | 52 min |
| Jun 17, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 50 min |
| Jun 18, 12:34 AM CDT | Special Weather Statement | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 56 min |
| Jun 18, 12:50 AM CDT | Special Weather Statement | LSX | Gasconade, Osage | 40 min |
| Jun 18, 1:19 AM CDT | Special Weather Statement | LSX | Crawford, Washington | 56 min |
| Jun 18, 1:23 AM CDT | Special Weather Statement | LSX | Jefferson, City of Saint Louis | 67 min |
| Jun 18, 2:08 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 37 min |
| Jun 18, 5:51 AM CDT | River Flood Warning | LSX | Marion | 25 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.